This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I was recently placed on Effexor for depression/panic attacks/anxiety. I have read a lot of information about the side effects and the one that seems to be most common are the sexual side effects. As a physically fit, 28 year old male, with a current strong sex drive, can I automatically assume that I will experience sexual side effects or lack of sex drive? I asked my doctor to place me on something that had the least sexual side effects, and Effexor was his suggestion. Is age or physical condition a factor in Effexor's sexual side effects? If I do experience sexual side effects, what specifically can I expect and will it be manageable or temporary. I'm afraid that if the sexual side effects are strong that it will worsen my anxiety (ie performance anxiety).
Its important to realize that all people do not get sexual inhibition side effects, and there seems to be less with Effexor. If you do get those effects, ask your doctor about adding wellbutrin as a supplement, which usually takes care of the issue.
you gotta get it outta your mind man. I think alot of the whole "sexual side effects" is in our heads. Try relaxing and not trying to think, "man, am I ever gonna raise to the occasion." ;) I was on 150 mg effexor for a year, getting off of it is a completely different story. When I first started, I could not even "get the job done" solo. After about two months I was back to my old horny self...so stop sweatin' it, you'll get your mojo back before you know it!! michelle
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.